Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 1, 2011, 11:05 PM MDT for Chouteau County, Fergus County, Judith Basin County, Montana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 11:05 PM MDT (05:05 UTC)
- Expired
- Jun 2, 2011, 12:00 AM MDT
- In force
- 55 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Chouteau County, MT, Fergus County, MT, Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 84 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 11:45 PM MDT | HAIL 0.5 | Coffee Creek, MT | ESTIMATED HAIL BETWEEN A QUARTER AND A HALF INCH IN DIAMETER IN THE COFFEE CREEK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 5.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS55 KTFX 020505 SVRTFX MTC015-027-045-020600- /O.NEW.KTFX.SV.W.0001.110602T0505Z-110602T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1105 PM MDT WED JUN 1 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL FERGUS COUNTY IN CENTRAL MONTANA... NORTHERN JUDITH BASIN COUNTY IN CENTRAL MONTANA... THIS INCLUDES THE CITY OF STANFORD... SOUTH CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA... * UNTIL MIDNIGHT MDT. * AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF STANFORD...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE DENTON...GERALDINE...GEYSER AND STANFORD. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4769 11039 4740 10964 4696 11036 4705 11060 TIME...MOT...LOC 0504Z 216DEG 22KT 4708 11041 $$
3 follow-up statements
803 WWUS55 KTFX 020532 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1132 PM MDT WED JUN 1 2011 MTC015-027-045-020600- /O.CON.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/ CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT- 1132 PM MDT WED JUN 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR NORTHERN JUDITH BASIN...WEST CENTRAL FERGUS AND SOUTH CENTRAL CHOUTEAU COUNTIES... AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STANFORD...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR...COFFEE CREEK AND JUST WEST OF DENTON BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4723 11053 4762 11025 4740 10964 4709 11014 TIME...MOT...LOC 0532Z 216DEG 22KT 4722 11026 $$
611 WWUS55 KTFX 020549 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1149 PM MDT WED JUN 1 2011 MTC045-020558- /O.CAN.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/ JUDITH BASIN MT- 1149 PM MDT WED JUN 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JUDITH BASIN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED JUDITH BASIN COUNTY. LAT...LON 4732 10997 4747 11020 4758 11013 4742 10969 TIME...MOT...LOC 0548Z 217DEG 60KT 4745 11000 $$ MTC015-027-020600- /O.CON.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/ CHOUTEAU MT-FERGUS MT- 1149 PM MDT WED JUN 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR WEST CENTRAL FERGUS AND EXTREME SOUTH CENTRAL CHOUTEAU COUNTIES... AT 1142 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL FERGUS COUNTY...OR 16 MILES NORTH OF STANFORD...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT LOCATIONS BETWEEN GERALDINE AND DENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4732 10997 4747 11020 4758 11013 4742 10969 TIME...MOT...LOC 0548Z 217DEG 60KT 4745 11000 $$
958 WWUS55 KTFX 020604 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1204 AM MDT THU JUN 2 2011 MTC015-027-020614- /O.EXP.KTFX.SV.W.0001.000000T0000Z-110602T0600Z/ CHOUTEAU MT-FERGUS MT- 1204 AM MDT THU JUN 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FERGUS AND EXTREME SOUTH CENTRAL CHOUTEAU COUNTIES HAS EXPIRED... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM...AS IT MOVES NORTHEAST AWAY FROM DENTON AT 30 MPH. LAT...LON 4732 10997 4747 11020 4758 11013 4742 10969 TIME...MOT...LOC 0549Z 217DEG 60KT 4745 10996 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:55 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 1, 10:55 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MDT WED JUN 1 2011 ...UPDATE TO AVIATION... .UPDATE... HAVE ALREADY UPDATED ZONE AND STATE FORECASTS. A FEW STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS EVENING. THEY MAINLY HAVE BEEN DEVELOPING OVER THE LITTLE BELT MOUNTAINS SOUTHEAST OF GREAT FALLS AND MOVING NORTHEAST ALONG THE CASCADE/JUDITH BASIN COUNTY BORDER INTO SOUTHERN AND EASTERN CHOUTEAU COUNTY. REPORTS OF UP TO ONE HALF INCH DIAMETER HAIL HAVE BEEN RECEIVED...BUT SOME OF THE STORMS HAVE HAD THE POTENTIAL FOR SLIGHTLY LARGER HAIL SIZES OF UP TO THREE QUARTERS OF AN INCH IN DIAMETER. THIS AREA OF STORMS WILL LIKELY CONTINUE TO WEAKEN AS THE EVENING CONTINUES...BUT SOME STORMS MAY PERSIST UNTIL JUST AFTER MIDNIGHT...MAINLY ACROSS THE CHOUTEAU/HILL/BLAINE COUNTY AREAS. OTHERWISE...MORE WIDESPREAD SHOWERS ARE STILL POSSIBLE AFTER MIDNIGHT...ESPECIALLY NORTH OF A DILLON-TO-BOZEMAN LINE AND WEST OF A LEWISTOWN-TO-HAVRE LINE. THIS IS DUE TO A MORE MOIST AND DIFLUENT FLOW ALOFT CAUSING STRONGER LIFT OVER THE MENTIONED AREA. TEMPERATURES AND WIND ARE GENERALLY IN GOOD SHAPE. COULSTON && .AVIATION... UPDATED 0455Z. SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING INCREASING MOISTURE TO THE AREA OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF NORTH CENTRAL MONTANA THROUGH 09Z WITH KHVR POSSIBLY BEING AFFECTED. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY WITH VFR/MVFR CONDITIONS EXPECTED TO PREVAIL ALONG WITH AREAS IFR CONDITIONS. A COLD FRONT WILL PUSH THROUGH NORTH CENTRAL MONTANA AFTER 18Z THURSDAY WITH GUSTY WESTERLY WINDS DEVELOPING BEHIND THE FRONT AND SHOWERS DIMINISHING. MPJ && .HYDROLOGY... NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL GENERALLY PERSIST OVERNIGHT...AS MILDER TEMPERATURES CAUSE INCREASED SNOWMELT OUT OF THE MOUNTAINS. ANOTHER ROUND OF PRECIPITATION IS ALSO EXPECTED THURSDAY INTO FRIDAY...THOUGH TEMPERATURES WILL BE COOLER. THE COMBINATION OF RECENT RAINFALL RUNOFF WITH THE INCREASED SNOWMELT WILL LIKELY CAUSE MOST RIVERS...CREEKS...AND STREAMS TO CONTINUE SLOWLY RISING THROUGH AT LEAST THE REMAINDER OF THE WEEK. AREAL FLOOD HIGHLIGHTS CONTINUE FOR THE AREA...AND SOME RIVER FORECAST POINTS MAY REACH FLOOD STAGE WITHIN THE NEXT FEW DAYS. && .PREV DISCUSSION... /ISSUED 620 PM MDT WED JUN 1 2011/ TONIGHT THROUGH FRIDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL BE MOVING THROUGH THE PACIFIC NORTHWEST TONIGHT AND MOIST MID LEVEL FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO MOVE INTO THE ZONES. AN UPPER LEVEL JET WILL BE ENTERING SOUTHWEST MONTANA THIS EVENING AND STRONG DIFFLUENCE OVER THE CENTRAL ROCKIES WILL MOVE NORTH DURING THE NIGHT. THIS WILL PROVIDE GOOD UPPER LEVEL SUPPORT FOR PRECIPITATION OVER THE NORTHWEST PORTIONS CWA. A COLD FRONT WILL CROSS THE ROCKIES AND MOVE ACROSS THE REGION THURSDAY AND PRECIPITATION SHOULD BE ENHANCED WITH THE FRONTAL PASSAGE. THE COOLER AIRMASS BEHIND THE FRONT WILL KEEP THURSDAY TEMPS COOLER THAN NORMALS. ALSO...SURFACE WINDS WILL BECOME QUITE BREEZY THURSDAY BEHIND THE COLD FRONT...AND THESE BREEZY WINDS WILL LAST THROUGH THURSDAY AFTERNOON AND OVERNIGHT. THE AIRMASS SHOULD SEE SOME DRYING BEHIND THE COLD FRONT...HOWEVER...PRECIPITATION WILL CONTINUE TO BE SUPPORTED DURING THE NIGHT AS A SHORTWAVE ROTATES AROUND THE TROF. THE LOW WILL MOVE EAST OF THE ZONES FRIDAY AND PRECIPITATION WILL DIMINISH ALTHOUGH STRONG WEST WINDS WILL CONTINUE THROUGH THE DAY. A FLOOD WARNING HAS BEEN ISSUED FOR THE MISSOURI RIVER NEAR ULM...AND THE OTHER FLOOD STATEMENTS HAVE BEEN CONTINUED AS WELL. ZELZER FRIDAY NIGHT THROUGH WEDNESDAY...MODELS BEGIN THE PERIOD BY BUILDING A NEGATIVE TILT UPPER RIDGE OVER THE AREA DURING THE WEEKEND. THIS WILL RESULT IN DRY AND STABLE CONDITIONS. AFTERNOON TEMPERATURES ON SUNDAY MAY REACH SOME OF THE WARMEST READINGS OF THE SEASON THUS FAR. BY SUNDAY NIGHT THE FLOW ALOFT BECOMES INCREASINGLY SOUTH-SOUTHWESTERLY OVER THE AREA AS A DEEP UPPER TROF OVER THE WEST COAST BEGINS TO SLOWLY MOVE EAST. ISOLATED SHOWERS ARE POSSIBLE OVER THE WESTERN MOUNTAINS AND OVER THE NORTHWEST PORTION OF THE COUNTY WARNING AREA. THE MODELS BEGIN TO DIFFER WITH THEIR SOLUTIONS MONDAY AS THE EUROPEAN BRINGS THE CLOSED UPPER LOW OVER IDAHO WHILE THE GFS KEEPS IT BACK OVER NORTHERN CALIFORNIA. THUS...THE EUROPEAN IS MUCH WETTER AND SPREADS SCATTERED SHOWERS OVER THE MOUNTAINS AND ISOLATED SHOWERS OVER THE PLAINS. BY TUESDAY THE UPPER LOW HAS MOVED FURTHER EAST AND SHOWERS INCREASE IN AREAL COVERAGE OVER THE COUNTY WARNING AREA THROUGH WEDNESDAY. TEMPERATURES WILL START THE PERIOD NEAR SEASONAL AVERAGES...CLIMB ABOVE SEASONAL AVERAGES OVER THE WEEKEND...AND THEN DROP BACK TO NEAR SEASONAL AVERAGES TO START THE NEW WEEK. && .PRELIMINARY POINT TEMPS/POPS... GTF 44 59 44 59 / 70 70 70 50 CTB 45 55 44 60 / 80 90 80 30 HLN 48 59 44 60 / 60 60 60 50 BZN 44 61 37 60 / 40 60 40 40 WEY 33 44 29 48 / 10 60 60 30 DLN 41 54 35 58 / 50 70 50 30 HVR 50 67 48 66 / 80 70 90 50 LWT 48 65 42 57 / 40 50 50 60 && .TFX WATCHES/WARNINGS/ADVISORIES... AREAL FLOOD WARNING UNTIL FURTHER NOTICE FOR CASCADE...FERGUS...JUDITH BASIN...CHOUTEAU...BLAINE AND MEAGHER COUNTIES. FLOOD WARNING FOR THE MISSOURI RIVER NEAR ULM THROUGH SUNDAY EVENING. FLOOD WATCH THROUGH FRIDAY AFTERNOON BEAVERHEAD...BROADWATER... CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...GALLATIN...HILL...JEFFERSON... LIBERTY...MADISON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. FLOOD WATCH FOR THE BIG HOLE RIVER NEAR MELROSE. && SHORT TERM...ZELZER LONG TERM...EMANUEL AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 1, 3:50 AM MDT, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MDT WED JUN 1 2011 MTZ012-013-047-050-051-054-021200- CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- 350 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WARNING REMAINS IN EFFECT UNTIL WATERWAYS RECEDE BACK INTO THEIR BANKS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. MTZ008>011-014-015-044>046-048-049-052-053-055-021200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON-BROADWATER-GALLATIN- 350 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH REMAINS IN EFFECT UNTIL THE THREAT FOR FLOODING HAS ENDED. ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT THE REGION THROUGH FRIDAY. EXPECT THE HEAVIEST RAINFALL TOTALS OVER THE ROCKY MOUNTAIN FRONT...WHERE RAINFALL AMOUNTS BETWEEN 1.00 AND 1.50 INCHES ARE POSSIBLE. THIS ADDITIONAL RAINFALL COULD ALLOW FOR SOME WATERWAYS THAT FLOW OUT OF THE ROCKY MOUNTAINS TO APPROACH OR EXCEED BANKFULL OVER THE NEXT FEW DAYS. THUS THE FLOOD HIGHLIGHTS WILL CONTINUE UNTIL THE THREAT FOR FLOODING HAS ENDED. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 1, 8:00 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 800 PM MDT WED JUN 1 2011 MTZ013-050-020300- CHOUTEAU MT-JUDITH BASIN MT- 800 PM MDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUDITH BASIN AND SOUTHERN CHOUTEAU COUNTIES UNTIL 900 PM MDT... AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEYSER...OR 18 MILES NORTHWEST OF STANFORD...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SQUARE BUTTE... GERALDINE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4717 11048 4725 11072 4784 11036 4772 11000 TIME...MOT...LOC 0200Z 206DEG 25KT 4730 11054 COULSTON
Local storm report, Jun 1, 8:06 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
806 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 WSW GEYSER 47.26N 110.59W
06/01/2011 E0.50 INCH JUDITH BASIN MT TRAINED SPOTTER
SPOTTER REPORTS PEA-SIZED TO PENNY SIZED HAIL AND BRIEF
HEAVY RAIN
&&
MPJLocal storm report, Jun 1, 8:15 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
815 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 WSW GEYSER 47.26N 110.59W
06/01/2011 E0.50 INCH JUDITH BASIN MT TRAINED SPOTTER
SPOTTER REPORTS ONE QUARTER INCH TO ONE HALF INCH SIZED
HAIL AND BRIEF HEAVY RAIN
&&
CORRECTED REMARKS
MPJSpecial weather statement, Jun 1, 9:30 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 930 PM MDT WED JUN 1 2011 MTZ011-013-047-020430- BLAINE MT-CHOUTEAU MT-HILL MT- 930 PM MDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HILL...NORTHEASTERN CHOUTEAU AND EXTREME WESTERN BLAINE COUNTIES UNTIL 1030 PM MDT... AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHEAST OF GERALDINE...OR 27 MILES SOUTH OF BIG SANDY...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN AND NORTHEASTERN CHOUTEAU COUNTY... RURAL SOUTHWESTERN BLAINE COUNTY... RURAL SOUTHEASTERN HILL COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4837 10981 4815 10933 4769 10997 4778 11019 TIME...MOT...LOC 0330Z 211DEG 24KT 4782 11001 COULSTON
Special weather statement, Jun 1, 9:46 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 946 PM MDT WED JUN 1 2011 MTZ013-050-051-020445- CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT- 946 PM MDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUDITH BASIN... WESTERN FERGUS AND SOUTHERN CHOUTEAU COUNTIES UNTIL 1045 PM MDT... AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEYSER...OR 15 MILES WEST OF STANFORD... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GEYSER... COFFEE CREEK... SQUARE BUTTE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4776 11032 4753 10981 4708 11049 4719 11070 TIME...MOT...LOC 0346Z 217DEG 24KT 4721 11051 COULSTON
Special weather statement, Jun 1, 10:22 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1022 PM MDT WED JUN 1 2011 MTZ012-050-054-020500- CASCADE MT-JUDITH BASIN MT-MEAGHER MT- 1022 PM MDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEAGHER...WESTERN JUDITH BASIN AND SOUTHEASTERN CASCADE COUNTIES UNTIL 1100 PM MDT... AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTH OF WHITE SULPHUR SPRINGS... MOVING NORTHEAST AT 25 MPH. EXPECT HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT LOCATIONS NEAR KINGS HILL...NEIHART AND STANFORD THROUGH 1130 PM. LAT...LON 4733 11074 4720 11022 4667 11065 4685 11093 TIME...MOT...LOC 0421Z 205DEG 20KT 4678 11077 BRUSDA
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:00 PM MDT | Special Weather Statement | TFX | Chouteau | 60 min |
| Jun 1, 9:30 PM MDT | Special Weather Statement | TFX | Chouteau | 60 min |
| Jun 1, 9:46 PM MDT | Special Weather Statement | TFX | Judith Basin | 59 min |
| Jun 1, 10:22 PM MDT | Special Weather Statement | TFX | Judith Basin | 38 min |
| Jun 1, 11:27 PM MDT | Special Weather Statement | TFX | Blaine | 63 min |
| Jun 1, 11:45 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Chouteau, Hill | 50 min |
| Jun 2, 12:51 AM MDT | Special Weather Statement | TFX | Blaine | 54 min |
| Jun 2, 1:59 AM MDT | Special Weather Statement | TFX | Blaine | 76 min |
| Jun 2, 3:05 AM MDT | Special Weather Statement | TFX | Lewis and Clark | 40 min |
| Jun 2, 4:01 AM MDT | Special Weather Statement | TFX | Cascade | 44 min |
| Jun 2, 4:34 AM MDT | Special Weather Statement | TFX | Cascade, Chouteau | 56 min |
| Jun 2, 4:46 AM MDT | Special Weather Statement | TFX | Cascade | 44 min |
| Jun 2, 5:18 AM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 57 min |
| Jun 2, 5:30 AM MDT | Special Weather Statement | TFX | Liberty | 30 min |
| Jun 2, 6:16 AM MDT | Special Weather Statement | TFX | Hill, Liberty | 74 min |
| Jun 2, 7:09 AM MDT | Special Weather Statement | TFX | Blaine | 51 min |
| Jun 2, 7:31 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 44 min |
| Jun 2, 12:43 PM MDT | Special Weather Statement | TFX | Fergus | 47 min |
| Jun 2, 12:54 PM MDT | Special Weather Statement | TFX | Blaine | 51 min |
| Jun 2, 1:25 PM MDT | Special Weather Statement | TFX | Blaine | 35 min |
| Jun 2, 1:57 PM MDT | High Wind Warning | TFX | 5 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.